A vanishing theorem for a class of systems with simple characteristics. (English) Zbl 0626.58028

Let \((X,O_ X)\) be a complex manifold of dimension n, and let \(E_ x\) be the sheaf of finite-order microdifferential operators. Let M be a coherent \(E_ X\)-module defined on an open subset U of \(T^*X\), and let \(V=char(M)\) be its characteristic variety. Let M be a real analytic manifold in X, such that X is a complexification of M, and let \(C_ M\) be the sheaf of Sato’s microfunctions on the conormal bundle \(T^*_ MX\) to M in X. Assume that \(V\cap T^*_ MX\) is smooth, \(T(V\cap T^*_ MX)=TV\cap TT^*_ MX\), and the canonical 1-form \(\omega\) does not vanish on \(V\cap T^*_ MX\). Let \(L_{T^*_ MX}(V)\) be the Levi form of V with respect to \(T^*_ MX\). Then, the authors prove the following: Theorem. If the number of negative eigenvalues of \(L_{T^*_ MX}(V)\) is constant on \(V\cap T^*_ MX\), say r, then the groups \(Ext^ j_{E_ x}(M,C_ M)\) are zero for \(j\neq r\).
Reviewer: K.Taniguchi


58J99 Partial differential equations on manifolds; differential operators
Full Text: DOI EuDML


[1] Andreotti, A., Grauert, H.: Théorèmes de finitude pour la cohomologie des espaces complexes. Bull. Soc. Math. Fr.90, 193-259 (1962) · Zbl 0106.05501
[2] Hörmander, L.: An introduction to complex analysis in several variables. Princeton-London-Toronto: Van Nostrand 1966 · Zbl 0138.06203
[3] Kashiwara, M.: Vanishing theorems on the cohomologies of solution sheaves of systems of pseudo-differential equations. Astérisque, vol. 2 et 3. Soc. Math. Fr. 222-228 (1973) · Zbl 0287.58007
[4] Kashiwara, M., Kawai, T.: Some applications of boundary value problems for elliptic systems of linear differential equations. Ann. Math. Stud., vol. 93. Princeton: Princeton University Press 1980 · Zbl 0459.70013
[5] Kashiwara, M., Kawai, T., Oshima, T.: Structure of cohomology groups whose coefficients are microfunction solutions of sheaves of pseudodifferential equations with multiple characteristics, I, II. Proc. Jap. Acad.50, 420-425, 549-550 (1974) · Zbl 0307.35082
[6] Kashiwara, M., Schapira, P.: Microlocal study of sheaves. Astérisque, Soc. Math. Fr. 1985 · Zbl 0589.32019
[7] Naruki, I.: Localization principle for differential complexes and its applications. Publ. RIMS, Kyoto Univ.8, 43-110 (1972) · Zbl 0246.35072
[8] Sato, M., Kashiwara, M., Kawai, T.: Hyperfunctions and pseudo-differential equations. Lect. Notes Math. 265-529 (1973) · Zbl 0277.46039
[9] Tajima, S.: Analyse microlocale sur les variétés de Cauchy-Riemann et problème du prolongement des solutions holomorphes des équations aux dérivées partielles. Publ. RIMS, Kyoto Univ.18, 911-945 (1983) · Zbl 0553.58028
[10] Trépreau, I.-M.: Systémes differentiels à caracteristiques simples et structures réeles-complexes (d’après Baouendi-Trèves et Sato-Kashiwara-Kawai). Sémin. Bourbaki n{\(\deg\)}595 (1981-82)
[11] Trépreau, J.-M.: Thèse. Univ. Reims 1984. (cf. C.R. Acad. Sci., Paris293, 561-569 (1981)
[12] Trèves, F.: On the local solvability and the local integrability of systems of vector fields. Acta. Math.151, 1-48 (1983) · Zbl 0534.35009
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.